I'm a 22 year old female looking for answers. I've always had weird periods. They were irregular and short (lasting only 5 days). They've become more regular but are very far apart (38-42 days apart) and still short and light. I've always had trouble losing weight in my middle. I'm not fat, but I have a thick middle, even when I've dieted and exercised, my arms and legs are fine but my middle is thick. I'm tired all the time, have some hair growth in strange places for a woman (chin, breasts, heavy on legs, upper lip, and even weird places above jaw), and feel depressed and moody at times.
Sometimes my periods cause extreme pain, dizziness, clammy skin, chills, nausea, vomiting, diarrhea, and general confusion. This usually happens on the day before, and/or first day and/or second day of period. I've been sent home from work because of these symptoms because I can't function and get all shaky, my skin goes white and people around me worry. This past period, I passed out. I completely lost consciousness and a coworker caught me so that I didn't the ground.
My gynecologist ordered a vaginal ultrasound to check for cysts. The ultrasound came back clean. They're now telling me that my symptoms are completely normal and I should get on birth control and take Aleve. I don't have sex and am a virgin, so I've never been on birth control. On my first gynecologist visit my gyno tried to put me on birth control because she said I don't produce enough estrogen (which supposedly explains my irregular and far spread periods). However, she never tested my hormone levels.
I feel like I'm getting brushed off and that birth control is the common answer for any menstrual problems. I understand I don't have cysts or PCOS, but isn't it possible that something else is responsible? And doesn't birth control increase the risk of cancer and weight gain?
I just want some answers. I'm tough and always just endured, but this past period has me concerned. The pain was just too intense and I couldn't keep anything down (there goes the suggestion for Aleve) and I've never fainted before in my life.
Does anyone have any ideas? Sorry for the long post, but I'm just so frustrated.
This condition is called dysmenorrhea. It can be of two types; primary and secondary. The primary dysmenorrhea is seen within 2 years of onset of menstruation and stays for 1 to 2 days of each cycle. The secondary dysmenorrhea is due to pelvic inflammatory disease, fibroids, endometriosis (abnormality of lining of uterus), pelvic tumors, etc. You should consult gynecologist for internal examination and other test needed to detect it's cause. In your case, chances of endometriosis are high.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
It is a very good possibility it could be Endometriosis. Please google that and see if those symptoms match yours. You can also check my profile out and read my journals of my Endometriosis Journey as well.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.